Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 92, NWS Indianapolis, IN

June 27, 2013Henry County, Madison County, Rush County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 27, 2013, 7:15 PM EDT for Henry County, Madison County, Rush County, Indiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 7:15 PM EDT (23:15 UTC)
Expired
Jun 27, 2013, 8:00 PM EDT
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Henry County, IN, Madison County, IN, Rush County, IN

The radar

The Indianapolis radar (KIND), 71 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 7:43 PM EDTHAIL 0.256 Ne Rushville, INRELAYED REPORT
Jun 27, 8:06 PM EDTTSTM WND DMG4 S Glenwood, INONE TREE DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WUUS53 KIND 272315
SVRIND
INC065-095-139-280000-
/O.NEW.KIND.SV.W.0092.130627T2315Z-130628T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  SOUTHEASTERN MADISON COUNTY IN CENTRAL INDIANA...
  EASTERN RUSH COUNTY IN CENTRAL INDIANA...

* UNTIL 800 PM EDT

* AT 715 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
  NEW CASTLE...AND MOVING SOUTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  RUSHVILLE...KENNARD...GREENSBORO...KNIGHTSTOWN...SPICELAND...
  DUNREITH...LEWISVILLE...MAYS...GLENWOOD AND NEW SALEM.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 114 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3978 8530 3946 8529 3946 8536 3987 8560
      3987 8558 3994 8558 3995 8565 4001 8569
      4006 8549 3979 8528
TIME...MOT...LOC 2316Z 328DEG 35KT 3991 8555

HAIL...1.00IN
WIND...60MPH

$$

RYAN
2 follow-up statements
554 
WWUS53 KIND 272322
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 PM EDT THU JUN 27 2013

INC095-272333-
/O.CAN.KIND.SV.W.0092.000000T0000Z-130628T0000Z/
MADISON IN-
722 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3978 8530 3946 8530 3946 8536 3987 8560
      3987 8558 3995 8557 3999 8546 3979 8528
TIME...MOT...LOC 2323Z 328DEG 35KT 3985 8551

$$

INC065-139-280000-
/O.CON.KIND.SV.W.0092.000000T0000Z-130628T0000Z/
RUSH IN-HENRY IN-
722 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HENRY AND EASTERN RUSH COUNTIES UNTIL 800 PM EDT...

AT 719 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
NEW CASTLE...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...KNIGHTSTOWN...SPICELAND...DUNREITH...LEWISVILLE...MAYS...
GLENWOOD AND NEW SALEM.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 114 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3978 8530 3946 8530 3946 8536 3987 8560
      3987 8558 3995 8557 3999 8546 3979 8528
TIME...MOT...LOC 2323Z 328DEG 35KT 3985 8551

HAIL...1.75IN
WIND...60MPH

$$

RYAN
663 
WWUS53 KIND 272342
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EDT THU JUN 27 2013

INC065-272352-
/O.CAN.KIND.SV.W.0092.000000T0000Z-130628T0000Z/
HENRY IN-
742 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENRY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3979 8555 3979 8530 3978 8530 3946 8530
      3946 8536
TIME...MOT...LOC 2342Z 328DEG 35KT 3969 8539

$$

INC139-280000-
/O.CON.KIND.SV.W.0092.000000T0000Z-130628T0000Z/
RUSH IN-
742 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN RUSH
COUNTY UNTIL 800 PM EDT...

AT 741 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF RUSHVILLE...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...GLENWOOD AND NEW SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3979 8555 3979 8530 3978 8530 3946 8530
      3946 8536
TIME...MOT...LOC 2342Z 328DEG 35KT 3969 8539

HAIL...1.75IN
WIND...60MPH

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:28 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 27, 4:28 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
428 PM EDT THU JUN 27 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 306 PM EDT THU JUN 27 2013

A FRONTAL SYSTEM WILL SETTLE SOUTH INTO THE SOUTHERN STATES AS AN
UPPER LOW DIGS SOUTH ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY
THIS WEEKEND. THIS FEATURE WILL THEN RETROGRADE WEST ACROSS THE
MIDDLE MISSISSIPPI VALLEY MIDWEEK OF NEXT WEEK. THE RESULT WILL BE
SHOWER AND OR THUNDERSTORM CHANCES THROUGH NEXT WEEK. WITH THE UPPER
LOW NEARBY...TEMPERATURES WILL BE ON THE LOW SIDE FOR THIS TIME OF
YEAR WITH AFTERNOON HIGHS ONLY IN THE 70S BY SATURDAY.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 306 PM EDT THU JUN 27 2013

UPPER LOW ACROSS WESTERN ONTARIO WILL DROP SOUTHEAST TO THE NORTHERN
GREAT LAKES BY FRIDAY MORNING WITH FAST NORTHWEST FLOW ALOFT ACROSS
THE FORECAST AREA. NORTHEASTERN FORECAST AREA WILL BE IN LEFT EXIT
REGION OF 50+ KNOT 500 MILLIBAR JET AND WITHIN WANING INSTABILITY
AXIS. MEANWHILE...30 KNOT LOW LEVEL JET WILL PARALLEL THE UPPER JETS
NORTHWEST TO SOUTHEAST ORIENTATION AND ACROSS OUR SOUTHWESTERN
FORECAST. WITH MODELS IN DECENT AGREEMENT...WENT WITH ALLBLEND
COMPROMISE WHICH WAS THROWING OUT CHANCE OF POPS NORTHEAST AND
SLIGHT CHANCE POPS SOUTHWEST. WITH INSTABILITY WEAKENING...WILL DROP
POPS SOUTHWEST OVERNIGHT WITH ONLY SLIGHT CHANCE POPS NORTHEAST.

WITH A DECENT AMOUNT OF CLOUDS EXPECTED TO HANG AROUND PER RH ON
MODEL TIME SECTIONS...WILL GO AT OR ABOVE SIMILAR MOS TEMPERATURES
IN THE MID TO UPPER 60S FOR OVERNIGHT LOWS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
ISSUED AT 306 PM EDT THU JUN 27 2013

MAIN CHALLENGE FOR THE SHORT TERM WILL BE TIMING AND COVERAGE OF
POPS ALONG WITH TEMPERATURES. MODELS ARE SIMILAR AND THUS WILL STICK
WITH A BLEND THAT SUGGESTS UPPER LOW ACROSS THE GREAT LAKES TONIGHT
WILL DIG SOUTHWEST AND BE ACROSS CENTRAL INDIANA BY SUNDAY. THIS
WILL BRING IN MORE CLOUD COVER AND CONTINUED POPS. MODEL TIME
SECTIONS  ARE SHOWING SIGNIFICANT DEEPENING OF MOISTURE ON FRIDAY
AND FRIDAY NIGHT AHEAD OF THE UPPER LOW. IN ADDITION...WITH THE
UPPER LOW AROUND...THERE WILL BE A MODEST 700-500 MILLIBAR LAPS RATE
AXIS ACROSS THE FORECAST AREA. LAPSE RATES WILL BE AROUND 6 DEGREES
CENTIGRADE PER KILOMETER.  WITH THE COMBO OF MOISTURE...INSTABILITY
AND LIFT...WILL KEEP AT LEAST CHANCE POPS IN FOR FRIDAY AND FRIDAY
NIGHT WITH GOOD CHANCES BY SUNDAY. SHOULD BE JUST ENOUGH CAPE AROUND
TO MENTION THUNDERSTORMS. ACTIVITY SHOULD MAINLY BE DIURNAL AS WELL
WITH LOSS OF SUNSHINE MAKING IT MUCH LESS UNSTABLE IF UNSTABLE AT
ALL.

WITH UPPER LOW AROUND...WILL LEAN AT OR BELOW ALLBLEND AFTERNOON
HIGHS AND LEAN WARMER ON OVERNIGHT LOWS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ISSUED AT 220 PM EDT THU JUN 27 2013

MODELS ARE CLOSE ENOUGH THROUGH THE LONG TERM THAT THE ALLBLEND
INITIALIZATION CAN BE USED FOR MOST ITEMS.

AN UPPER LOW AND ASSOCIATED SURFACE LOW WILL MEANDER ACROSS THE AREA
THROUGHOUT THE LONG TERM. THIS RESULTS IN DAILY CHANCES FOR RAIN
THROUGH THE PERIOD. UNCERTAINTY IS TOO HIGH TO GO ANY HIGHER THAN
CHANCE POPS AT ANY ONE TIME.

WITH THE UPPER LOW AROUND HIGH TEMPERATURES WILL BE BELOW AVERAGE
THROUGH THE PERIOD.

&&

.AVIATION /DISCUSSION FOR THE 27/2100Z TAF UPDATE/...

ISSUED AT 421 PM EDT THU JUN 27 2013

UPDATE...
NO CHANGES.

PREVIOUS DISCUSSION...
VFR EXPECTED THROUGH THE PERIOD.

CUMULUS CLOUDS WILL CONTINUE ACROSS MUCH OF THE AREA THIS
AFTERNOON...WITH BASES HAVING RISEN INTO THE VFR CATEGORY BY VALID
TIME. EXPECT SCATTERED TO BROKEN CONDITIONS AT THE SITES.

CU WILL DISSIPATE WITH LOSS OF HEATING THIS EVENING...BUT MID AND
HIGH CLOUDS WILL MOVE INTO THE AREA FROM CONVECTION TO THE WEST.
MORE CU WILL POP UP ON FRIDAY.

SCATTERED CONVECTION WILL POP UP THIS AFTERNOON AND PERSIST INTO
EARLY EVENING...BUT UNCERTAINTIES IN COVERAGE AND TIMING PRECLUDE
ANY MENTION IN THE TAFS.

THERE IS ALSO SOME CONCERN ABOUT FOG TONIGHT...BUT FORECAST
SOUNDINGS SHOW THERE SHOULD BE ENOUGH MIXING TO PREVENT FOG
FORMATION. HOWEVER CONFIDENCE IS MEDIUM AT BEST.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....50
AVIATION...TDUD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 27, 4:25 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
425 PM EDT THU JUN 27 2013

INZ021-028>031-035>049-051>057-062>065-070>072-281000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-
JACKSON-JENNINGS-
425 PM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS.

HAZARDS: GUSTY WINDS...HAIL...DANGEROUS LIGHTNING AND HEAVY
RAINFALL.

TIMING: THIS AFTERNOON AND EVENING.

DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE
REGION...WITH SCATTERED THUNDERSTORMS AFFECTING CENTRAL INDIANA INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA AT
TIMES THROUGH NEXT WEDNESDAY. AT THIS POINT...WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED. HOWEVER...LIGHTNING AND LOCALLY HEAVY
RAINFALL ARE THREATS FROM ANY THUNDERSTORM.

DISCUSSION: IN THE WAKE OF A FRONTAL SYSTEM...AN UPPER LEVEL LOW IS
EXPECTED TO SETTLE INTO THE OHIO VALLEY BY THE WEEKEND AND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>069-281000-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
425 PM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: ISOLATED TO SCATTERED THUNDERSTORMS.

HAZARDS: GUSTY WINDS...HAIL...DANGEROUS LIGHTNING AND HEAVY
RAINFALL. RIVER FLOODING.

TIMING: THIS AFTERNOON AND EVENING. RIVER FLOODING ONGOING.

DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE
REGION...WITH SCATTERED THUNDERSTORMS AFFECTING CENTRAL INDIANA INTO
THIS EVENING.

FLOODING CONTINUES IN SOME LOCATIONS NEAR THE WABASH AND WHITE
RIVERS. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS AND WARNINGS
FOR MORE INFORMATION ON RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA AT
TIMES THROUGH NEXT WEDNESDAY. AT THIS POINT...WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED. HOWEVER...LIGHTNING IS A THREAT FROM
ANY THUNDERSTORM. RIVER FLOODING ALONG THE WABASH AND WHITE RIVERS
ARE LIKELY TO CONTINUE INTO THE WEEKEND.

DISCUSSION: IN THE WAKE OF A FRONTAL SYSTEM...AN UPPER LEVEL LOW IS
EXPECTED TO SETTLE INTO THE OHIO VALLEY BY THE WEEKEND AND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Local storm report, Jun 27, 6:13 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
613 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             KOKOMO                  40.48N  86.13W
06/27/2013  M0.50 INCH       HOWARD             IN   TRAINED SPOTTER

&&

BHH
Special weather statement, Jun 27, 6:15 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
615 PM EDT THU JUN 27 2013

INZ038-040-272245-
MADISON-TIPTON-
615 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN MADISON AND EASTERN
TIPTON COUNTIES UNTIL 645 PM EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF KOKOMO...MOVING SOUTHEAST AT
30 MPH. THIS STORM PRODUCED HALF DOLLAR SIZE HAIL AND 60 MPH GUSTS
IN KOKOMO AT 605 PM.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS OF 50 TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TIPTON...
  ELWOOD...
  WINDFALL...
  FRANKTON...

THIS STORM HAS WEAKENED SINCE 605 PM BUT MAY INTENSIFY AGAIN...SO BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4041 8586 4039 8585 4038 8586 4038 8584
      4022 8573 4022 8602 4040 8614
TIME...MOT...LOC 2213Z 324DEG 25KT 4040 8606

RYAN
Special weather statement, Jun 27, 6:33 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 PM EDT THU JUN 27 2013

INZ038>040-272315-
HAMILTON-MADISON-TIPTON-
633 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HAMILTON...
SOUTHWESTERN MADISON AND SOUTHEASTERN TIPTON COUNTIES UNTIL 715 PM
EDT...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF ELWOOD...OR 17 MILES NORTHWEST OF
ANDERSON...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ANDERSON...
  FRANKTON...
  LAPEL...
  RIVER FOREST...
  EDGEWOOD...
  COUNTRY CLUB HEIGHTS...
  WOODLAWN HEIGHTS...
  PENDLETON...
  INGALLS...
  MARKLEVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3995 8557 3995 8558 3995 8566 3995 8586
      4029 8604 4032 8575
TIME...MOT...LOC 2233Z 326DEG 36KT 4024 8592

RYAN
Local storm report, Jun 27, 6:56 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     KOKOMO                  40.48N  86.13W
06/27/2013  E60 MPH          HOWARD             IN   TRAINED SPOTTER

            DIME SIZE HAIL ALSO REPORTED.

&&

MDR
Local storm report, Jun 27, 6:58 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
658 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             1 N KOKOMO              40.49N  86.13W
06/27/2013  M0.25 INCH       HOWARD             IN   TRAINED SPOTTER

            NEAR THE INTERSECTION OF US ROUTE 31 AND COUNTY ROAD
            300N.

&&

MDR
Special weather statement, Jun 27, 7:01 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
701 PM EDT THU JUN 27 2013

INZ040-048-049-057-272345-
HANCOCK-HENRY-MADISON-RUSH-
701 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HANCOCK...HENRY...
SOUTHEASTERN MADISON AND NORTHERN RUSH COUNTIES UNTIL 745 PM EDT...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANDERSON...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NEW CASTLE...
  MIDDLETOWN...
  MARKLEVILLE...
  SULPHUR SPRINGS...
  WILKINSON...
  CADIZ...
  MOUNT SUMMIT...
  SHIRLEY...
  KENNARD...
  GREENSBORO...
  KNIGHTSTOWN...
  SPICELAND...
  CARTHAGE...
  DUNREITH...
  LEWISVILLE...
  STRAUGHN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3978 8523 3978 8529 3977 8530 3972 8558
      4010 8574 4016 8560 4014 8557 4008 8557
      4008 8548 3987 8521 3979 8521
TIME...MOT...LOC 2301Z 323DEG 26KT 4005 8564

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:22 PM EDTFlash Flood WarningINDDaviess, Martin3 hr
Jun 26, 8:58 PM EDTFlash Flood WarningINDKnox3 hr
Jun 26, 9:06 PM EDTRiver Flood WarningINDKnox, Sullivan6 days
Jun 26, 10:30 PM EDTAreal Flood WarningINDClay, Greene, Owen, Sullivan, Vigo6 hr
Jun 26, 10:44 PM EDTRiver Flood WarningINDDaviess, Greene, Knox65 hr
Jun 26, 10:44 PM EDTRiver Flood WarningINDDaviess, Greene, Knox54 hr
Jun 26, 10:44 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike4 days
Jun 26, 10:44 PM EDTRiver Flood WarningINDKnox, Sullivan59 hr
Jun 27, 4:21 AM EDTDense Fog AdvisoryINDBartholomew, Brown, Clay, Daviess, Greene, Hendricks and 14 more5 hr
Jun 27, 12:08 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike5 days
Jun 27, 12:08 PM EDTRiver Flood WarningINDGibson, Knox5 days
Jun 27, 12:08 PM EDTRiver Flood WarningINDKnox54 hr
Jun 27, 12:08 PM EDTRiver Flood WarningINDGibson, Knox, Posey8 days
Jun 27, 5:40 PM EDTSevere Thunderstorm WarningINDHoward50 min
Jun 27, 6:15 PM EDTSpecial Weather StatementINDTipton30 min
Jun 27, 6:33 PM EDTSpecial Weather StatementINDMadison42 min
Jun 27, 7:01 PM EDTSpecial Weather StatementINDHenry44 min
Jun 27, 7:58 PM EDTSevere Thunderstorm WarningINDDecatur, Rush32 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.